Alert archive / Missouri / River Flood Warnings in 2007
River Flood Warning 165, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 18, 2007, 5:03 AM CDT for Cooper County, Saline County, Missouri. It took effect at Oct 18, 2007, 10:12 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 5:03 AM CDT (10:03 UTC)
- In effect from
- Oct 18, 2007, 10:12 AM CDT
- Expired
- Oct 19, 2007, 2:16 AM CDT
- In force
- 16 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.57 ft at Oct 18, 2007, 6:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 18, 4:05 AM CDT, 58 minutes earlier.
Area forecast discussion, Oct 18, 4:05 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 405 AM CDT THU OCT 18 2007 DISCUSSION... MAIN WEATHER FEATURE AFFECTING THE CWFA TODAY WILL CONTINUE TO BE THE DEEP UPPER TROUGH OVER THE CENTRAL OF THE COUNTRY. THIS MORNING...UPPER JET ROUNDING THE BASE OF THIS TROUGH WILL BE MOVING ACROSS SOUTHEAST MISSOURI...WHILE A STRONG PACIFIC JET PLUNGES INTO PACIFIC NORTHWEST. WITH SUCH A STRONG JET STRUCTURE EXPECT THIS UPPER LOW TO CONTINUE TO DEEPEN AND STAY QUITE DYNAMIC AS IT LIFTS TO THE NORTHEAST INTO MINNESOTA BY THIS EVENING. ENOUGH SUNSHINE IN SOUTHEAST HALF OF FORECAST AREA MAY CONTRIBUTE TO THE INSTABILITY AND DEPENDING ON TIMING OF THE NEXT VORT LOBE WRAPPING AROUND THIS UPPER LOW...MAY HELP TO INITIATE THUNDERSTORMS IN THAT AREA THIS AFTERNOON. ALSO EXPECT SHOWERS AND A CHANCE OF THUNDERSTORMS TO BE COMING INTO THE NORTHWEST AREAS THIS AFTERNOON IN REGION OF MID LEVEL LIFT OCCURRING WITH THE 700 MB FRONT. THINK CHANCES OF THUNDER WILL NOT BE AS GREAT IN THAT AREA...AS SOUNDINGS SHOWING ONLY A SKINNY AREA OF CAPE BEING REALIZED FOR A SHORT TIME THIS AFTERNOON...WHICH MIGHT PRODUCE SOME SMALL HAIL IF STORMS CAN GET GOING. ALSO SHOULD BE PRETTY BREEZY TODAY AS THE SURFACE LOW TO OUR NORTH DEEPENS AND SOUNDINGS SHOW 20 TO 30 KTS OF WIND ABOVE 925 MB STARTING TO MIX DOWN BY LATE MORNING. BY TONIGHT...UPPER LOW LIFTING FAR ENOUGH OUT OF THE REGION...TO FINALLY END THE THREAT OF PRECIPITATION BY LATE EVENING. AFTER THAT...BRIEF PERIOD OF UPPER RIDGING WHICH SHOULD PROVIDE A WARM UP INTO SATURDAY. THEN NEXT STRONG SHORT WAVE WILL HEAD TOWARD THE REGION LATER IN THE WEEKEND. MODELS NOT IN GREAT AGREEMENT AS YET AS TO WHAT THIS SHORT WAVE WILL DO...WHETHER A PORTION WILL DEEPEN AND CUT OFF AND THE ECMWF SHOWS...OR WILL IT STAY PROGRESSIVE AND REACH THE FORECAST AREA BY LATE IN THE WEEKEND AS THE GFS DEPICT. GIVEN THE STRONG JET STRUCTURE...WOULD LEAN TOWARD THE ECMWF SOLUTION. WILL NOT MAKE ANY CHANGES TO GOING FORECAST AT THIS POINT...AND GIVE THE MODELS ANOTHER CHANCE TO COME TO MORE OF A CONSENSUS. PC && .AVIATION... /1252 AM CDT THU OCT 18 2007/ UPPER LEVEL LOW BEGINNING TO WARP UP ACROSS EASTERN NEBRASKA TONIGHT. MOST OF THE CONVECTION HAS MOVED WELL EAST OF THE TERMINALS WITH THE EXCEPTION OF SOME SHOWERS ACROSS NORTHEAST KANSAS. THIS SHOULD APPROACH THE TERMINALS SHORTLY BEFORE MOVING OFF TO THE NORTH AND EAST. CURRENTLY NOT DETECTING ANY LIGHTNING WITH THIS ACTIVITY AND THEREFORE HELD MENTION OUT OF THE TAFS FOR NOW. HOWEVER...WITH COLD TEMPS ALOFT OVERSPREADING THE AREA...MAY GET A RUMBLE OF THUNDER OR TWO. OTHERWISE...TOUGH TO PINPOINT SOUTHERN EXTENT OF STRATUS EXPECTED ON BACK SIDE OF UPPER LOW. BY MID MORNING...WINDS WILL INCREASE SUBSTANTIALLY AND BECOME QUITE GUSTY. MAY ALSO SEE ANOTHER ROUND OF SHOWERS DURING THE AFTERNOON HOURS BUT NOT OVERLY CONFIDENT ON THIS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 17, 1:16 PM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 PM CDT WED OCT 17 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 116 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT PORTIONS OF THE CENTRAL PLAINS AND MID MISSOURI RIVER VALLEY DURING THE REST OF THE AFTERNOON AND EVENING HOURS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE OUTLOOK AREA THROUGH THE AFTERNOON HOURS. WITH THE STRENGTH OF THE STORM SYSTEM AND ASSOCIATED WIND FIELDS...SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAIN BEING THE PRIMARY THREATS THIS AFTERNOON. HOWEVER...ISOLATED TORNADOES AND MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE. AREAS MOST THREATENED BY SEVERE WEATHER WILL BE ALONG AND SOUTH OF HIGHWAY 50...JUST NORTH OF A WARM FRONT THAT IS STRETCHED FROM CENTRAL MISSOURI THROUGH SOUTHEAST KANSAS. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS CENTRAL KANSAS AND OKLAHOMA THIS AFTERNOON AND MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. IF SUFFICIENT SUNSHINE IS ACHIEVED ALONG AND AHEAD OF THE DRYLINE DURING THE LATE AFTERNOON HOURS...THEN THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING HOURS...INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL EXIST...MAINLY SOUTH OF AN OLATHE KANSAS TO SEDALIA MISSOURI LINE. OTHERWISE...MODERATE TO LOCALLY HEAVY RAINFALL ALONG WITH THE THREAT FOR TRAINING STORMS COULD AFFECT A LARGE PART OF THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. WITH ALREADY SATURATED GROUNDS AND HIGH RIVER LEVELS...ADDITIONAL HEAVY RAIN WILL CAUSE FLASH FLOODING AND OR RIVER FLOODING TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STRONG STORM SYSTEM MAY BRING THE THREAT FOR THUNDERSTORMS AND HEAVY RAINFALL TO THE REGION ON SUNDAY NIGHT INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR AREAS IN LINN COUNTY KANSAS AND BATES MISSOURI FOR THE REST OF THE AFTERNOON. HOWEVER...ADDITIONAL SPOTTERS MAY BE NEEDED FARTHER NORTH LATE THIS AFTERNOON AND THIS EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF HIGHWAY 50. CUTTER
In the hours before
Local storm report, Oct 17, 11:08 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 2 SSE KANSAS CITY 39.10N 94.54W
10/17/2007 JACKSON MO PUBLIC
WATER COVERING THE ROAD AT THE INTERSECTION OF 63RD ST
AND WOODLAND IN KCMO. WATER WAS ALSO COVERING THE ROAD AT
THE INTERSECTION OF 7TH AND PARALLEL IN KCK.
&&
MRDSpecial weather statement, Oct 17, 11:16 PM CDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1116 PM CDT WED OCT 17 2007 MOZ025-033-040-180445- HOWARD-MACON-RANDOLPH- 1116 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HOWARD...RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 1145 PM CDT... AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAYETTE...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... HIGBEE BY 1125 PM CDT. 8 MILES NORTHWEST OF CLARK BY 1130 PM CDT. MOBERLY AND 7 MILES SOUTHEAST OF HUNTSVILLE BY 1135 PM CDT. 6 MILES SOUTHEAST OF CAIRO BY 1140 PM CDT. THE TOWN OF RENICK IS ALSO IN THE PATH OF THIS STORM. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Oct 17, 11:22 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST 1 NW BOONVILLE 38.97N 92.76W
10/17/2007 E60 MPH COOPER MO TRAINED SPOTTER
ELECTRIC LINES DOWN IN THE CITY OF BOONVILLE.
&&
MRDLocal storm report, Oct 17, 11:54 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG BOONVILLE 38.96N 92.75W
10/17/2007 COOPER MO LAW ENFORCEMENT
WINDOW BLOWN OUT OF A DOWNTOWN BOONVILLE BUILDING. REPORT
RELAYED BY LAW ENFORCEMENT.
&&
MRDLocal storm report, Oct 18, 2:09 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 AM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 1 E BUTLER 38.26N 94.32W
10/17/2007 E60.00 MPH BATES MO PUBLIC
0330 PM FLOOD 2 SSE KANSAS CITY 39.10N 94.54W
10/17/2007 JACKSON MO PUBLIC
WATER COVERING THE ROAD AT THE INTERSECTION OF 63RD ST
AND WOODLAND IN KCMO. WATER WAS ALSO COVERING THE ROAD AT
THE INTERSECTION OF 7TH AND PARALLEL IN KCK.
0345 PM FLASH FLOOD 2 NE BONNER SPRINGS 39.07N 94.86W
10/17/2007 WYANDOTTE KS EMERGENCY MNGR
WATER IS OVER THE ROAD ON KANSAS HWY 32 AT 121ST. WEST
MISSION CREEK IS FLOODING AS WELL. SANDBAGGING IS ALSO
OCCURRING ALONG SPRING CREEK.
0405 PM TORNADO 1 W CENTERVIEW 38.75N 93.86W
10/17/2007 JOHNSON MO EMERGENCY MNGR
0600 PM FLOOD CLINTON 38.37N 93.77W
10/17/2007 HENRY MO TRAINED SPOTTER
WATER ON ROAD EAST OF 8TH ST ON OHIO ST AND ON HWY 13
NEAR CLINTON. CREEK ALSO SPILLING ONTO HWY 13...1-2 MI
SOUTH INTO HENRY COUNTY ON HWY 13.
0600 PM FLOOD 3 SE OLATHE 38.86N 94.78W
10/17/2007 JOHNSON KS LAW ENFORCEMENT
HIGH WATER CLOSED INTERSECTION OF 171ST AND LACKMAN
0606 PM HAIL 1 N LA MONTE 38.79N 93.42W
10/17/2007 E0.88 INCH PETTIS MO EMERGENCY MNGR
0609 PM TSTM WND DMG KIRKSVILLE 40.20N 92.58W
10/17/2007 ADAIR MO LAW ENFORCEMENT
TRAILER DAMAGED AND POWER POLES ARE DOWN ON NW SIDE OF
KIRKSVILLE.
0610 PM FLASH FLOOD SWEET SPRINGS 38.96N 93.42W
10/17/2007 SALINE MO EMERGENCY MNGR
MANY STREETS AND HIGHWAY 40 ARE EXPERIENCING FLOODING
0615 PM HAIL 8 NW SEDALIA 38.78N 93.34W
10/17/2007 E1.50 INCH PETTIS MO EMERGENCY MNGR
0645 PM TSTM WND DMG BEVIER 39.75N 92.56W
10/17/2007 MACON MO PUBLIC
HEN HOUSE BLOWN OVER
0700 PM FLASH FLOOD 8 SW LEETON 38.50N 93.80W
10/17/2007 HENRY MO LAW ENFORCEMENT
FLOODING ON 13 HIGHWAY JUST SOUTH OF THE JOHNSON COUNTY
LINE. ROAD COVERED BY MUD AND FLOOD DEBRIS. STANDING
WATER ON 18 HIGHWAY.
1102 PM TSTM WND GST 1 NW BOONVILLE 38.97N 92.76W
10/17/2007 E60.00 MPH COOPER MO TRAINED SPOTTER
ELECTRIC LINES DOWN IN THE CITY OF BOONVILLE.
1108 PM TSTM WND DMG BOONVILLE 38.96N 92.75W
10/17/2007 COOPER MO LAW ENFORCEMENT
WINDOW BLOWN OUT OF A DOWNTOWN BOONVILLE BUILDING. REPORT
RELAYED BY LAW ENFORCEMENT.
&&
DDEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:02 PM CDT | Flash Flood Warning | EAX | Adair, Chariton, Howard, Linn, Macon, Randolph and 1 more | 6 hr |
| Oct 17, 7:38 PM CDT | Areal Flood Warning | EAX | Buchanan, Clay, Clinton, Jackson, Platte | 6 hr |
| Oct 17, 9:09 PM CDT | Flash Flood Warning | EAX | Adair, Schuyler | 6 hr |
| Oct 17, 10:15 PM CDT | Areal Flood Advisory | EAX | Adair, Chariton, Grundy, Linn, Livingston, Mercer and 2 more | 6 hr |
| Oct 17, 10:16 PM CDT | River Flood Warning | EAX | Clay, Ray | 14 hr |
| Oct 17, 10:42 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis | 33 min |
| Oct 18, 5:03 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 29 hr |
| Oct 18, 6:20 AM CDT | Areal Flood Warning | EAX | Carroll | 6 hr |
| Oct 18, 7:54 AM CDT | River Flood Warning | EAX | Carroll | 12 hr |
| Oct 18, 9:58 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 11 hr |
| Oct 18, 9:58 AM CDT | River Flood Warning | EAX | Cooper, Howard | 11 hr |
Nearby
River Flood Warnings in Missouri, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.